Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 3, 2009, 8:42 AM CDT for 6 counties in Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 8:42 AM CDT (13:42 UTC)
- Expired
- May 3, 2009, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 8:56 AM CDT | FLASH FLOOD | Lewisville, AR | SEVERAL RURAL ROADS FLOODED IN LAFAYETTE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.7 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1741 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 031342 FFWSHV ARC027-057-073-081-091-099-031645- /O.NEW.KSHV.FF.W.0013.090503T1342Z-090503T1645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 842 AM CDT SUN MAY 3 2009 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA... SOUTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF HOPE... LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE... SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS... MILLER COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF TEXARKANA... NEVADA COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 1145 AM CDT * AT 839 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM RESIDUAL RAINFALL OVER THE WARNED AREA. RAINFALL SHOULD TAPER OFF BY 1030 AM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLISVILLE...ROSSTON...PERRYTOWN...MANDEVILLE...FULTON...EMMET... BODCAW AND BLUFF CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3380 9311 3302 9310 3303 9404 3370 9399 $$ 03
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 3, 5:15 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 3, 5:15 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 AM CDT SUN MAY 3 2009
.DISCUSSION...
WILL CONTINUE TO CARRY A FLASH FLOOD WATCH FOR THE ENTIRE FOUR
STATE REGION UNTIL 7 PM CDT THIS EVENING. ADDITIONAL RAINFALL...
HEAVY AT TIMES...WILL OCCUR OVER MUCH OF THE AREA AS A SURFACE LOW
PRESSURE SYSTEM OVER NORTHEAST TEXAS AND ANOTHER OVER SOUTHEAST OKLAHOMA
ALONG WITH HIGH PRESSURE OFF TO THE EAST PULL IN A MOIST AND
UNSTABLE AIRMASS. A COLD FRONT TRAILING SOUTHWEST FROM THE LOW
WILL MOVE EAST LATER DURING THE DAY AS AN UPPER TROUGH MOVING
ACROSS NORTH TEXAS AND OKLAHOMA. THIS WILL RESULT IN LOCALLY
HEAVY RAINFALL AND THERE WILL BE A CONTINUED THREAT FOR SEVERE
THUNDERSTORMS PRODUCING LARGE HAIL AND HIGH AND DAMAGING WINDS.
WILL BE ISSUING A NEW SEVERE THUNDERSTORM WATCH TO REPLACE THE
PREVIOUS THAT COVERS ALL OF NORTHWEST AND NORTH CENTRAL LOUISIANA
AND MUCH OF NORTHEAST TEXAS. RAINS WILL TAPER OFF OVERNIGHT FROM
WEST TO EAST AS THE UPPER TROUGH SHIFTS ACROSS THE MISSISSIPPI RIVER...
AND THE FRONTAL BOUNDARY SHIFTS SOUTH OUT OF THE AREA. THERE WILL
BE A VERY BRIEF PERIOD OF NO CHANCES FOR SHOWERS AND THUNDERSTORMS
MONDAY AND FOR MONDAY NIGHT...BUT WITH A SLIGHT NORTHWEST
FLOW/NEARLY ZONAL PATTERN ACROSS THE LOWER HALF OF THE COUNTRY
UPPER DISTURBANCES MOVING THROUGH THE FLOW WILL PRODUCE SHOWERS
AND THUNDERSTORMS FOR THE AREA THROUGH THE WEEK. /06/
&&
.AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS THIS MORNING WILL CONTINUE TO
MAKE STEADY PROGRESS EASTWARD WITH CEILINGS HOVERING BETWEEN IFR AND
MVFR IN AND OUT OF STORMS. NEW CONVECTION FIRING NEAR THE I-35
CORRIDOR ACROSS CENTRAL AND NORTHERN TEXAS EARLY THIS MORNING WILL
KEEP ALL TERMINALS IN AND OUT OF THUNDER THROUGH AT LEAST MUCH OF
THE MORNING. CONVECTION SHOULD BEGIN ENDING FROM WEST TO EAST BY
MIDDAY WITH THE PASSAGE OF A FRONTAL SYSTEM. EXPECT WINDS TO SHIFT
TO THE NORTHWEST BEHIND THE FRONT. NOT CONFIDENT ON THE DEVELOPMENT
OF LOW CLOUDS BEHIND THE FRONT TODAY INTO TONIGHT AS GUIDANCE
SUGGESTS SO WILL CONTINUE TO MONITOR THIS TREND AND MAY NEED TO
MENTION MVFR CEILINGS ACROSS THE REGION TONIGHT. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 59 78 60 82 / 90 40 10 10 20
MLU 79 62 76 57 83 / 90 50 20 10 20
DEQ 68 53 74 57 77 / 70 30 10 20 40
TXK 72 55 75 57 80 / 80 40 10 20 40
ELD 75 57 75 57 80 / 90 40 20 10 30
TYR 75 57 77 60 84 / 80 40 10 10 20
GGG 76 58 78 60 83 / 80 40 10 10 10
LFK 80 62 81 63 86 / 90 40 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
OKZ077.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124-125.
&&
06/13Hazardous weather outlook, May 3, 7:11 AM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 711 AM CDT SUN MAY 3 2009 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124-125- 031800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR- 711 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...AND NORTHEAST TEXAS GENERALLY NORTH OF AN EL DORADO ARKANSAS TO LINDEN...GILMER...AQNDD MINEOLA TEXAS LINE. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL BE PRODUCING LOCALLY HEAVY RAINFALL OVER LOCATIONS THAT HAVE ALREADY HAD FROM 3 TO 6 INCHES OF RAIN THAT SATURATED THE SOILS AND RESULTED IN WIDESPREAD FLOODING. ADDITIONAL HEAVY RAINS WILL ADD TO THE SITUATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL BE TAPERING OFF ON MONDAY AND MONDAY NIGHT...BUT LOOK TO RETURN AROUND MID WEEK. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH STRONG TO SEVERE THUNDERSTORMS INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY BUT SHOULD NOT BE NEEDED FOR SEVERE WEATHER TONIGHT. LAZ001>006-010>014-017>022-TXZ126-136>138-149>153-165>167-031800- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 711 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL BE PRODUCING LOCALLY HEAVY RAINFALL OVER LOCATIONS THAT HAVE ALREADY HAD FROM 1 TO 2 INCHES OF RAIN THAT HAS MOISTENED THE SOILS. ADDITIONAL HEAVY RAINS WILL QUICKLY SATURATE THE SOILS RESULTING IN RAPID WATER RUNOFF AND FLASH FLOODING. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HIGH AND DAMAGING WINDS TO NEAR 60 TO 70 MPH IN BOWING LINES...DOWNING NUMEROUS TREES AND SOME POWER LINES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL BE TAPERING OFF ON MONDAY AND MONDAY NIGHT...BUT LOOK TO RETURN AROUND MID WEEK. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH STRONG TO SEVERE THUNDERSTORMS INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY BUT SHOULD NOT BE NEEDED FOR SEVERE WEATHER TONIGHT. 06
In the hours before
Local storm report, May 3, 8:13 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG ZWOLLE 31.64N 93.64W
05/03/2009 SABINE LA LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN IN THE ZWOLLE AREA.
0710 AM TSTM WND DMG SAN AUGUSTINE 31.53N 94.11W
05/03/2009 SAN AUGUSTINE TX LAW ENFORCEMENT
TREES AND POWERLINES DOWN ALL ACROSS THE COUNTY.
0720 AM TSTM WND DMG CENTER 31.79N 94.18W
05/03/2009 SHELBY TX LAW ENFORCEMENT
TREES AND POWERLINES ARE DOWN. POSSIBLE STRUCTURAL DAMAGE
REPORTED AS WELL.
0735 AM TSTM WND DMG HEMPHILL 31.34N 93.85W
05/03/2009 SABINE TX LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES REPORTED DOWN.
&&
18Local storm report, May 3, 8:19 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
819 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM FLASH FLOOD 9 S SHREVEPORT 32.34N 93.80W
05/03/2009 CADDO LA NWS EMPLOYEE
HIGH WATER IN LONG LAKE SUBDIVISION WITH UP TO 3 FEET OF
WATER COVERING SOME STREETS.
&&
03Local storm report, May 3, 8:20 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
820 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLASH FLOOD 5 SW SHREVEPORT 32.42N 93.86W
05/03/2009 CADDO LA TRAINED SPOTTER
WATER COVERING SOME STREETS IN SOUTHERN HILLS
SUBDIVISION.
&&
03Local storm report, May 3, 8:22 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG MANSFIELD 32.03N 93.70W
05/03/2009 DE SOTO LA LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN ACROSS THE PARISH. THE
CITIES OF MANSFIELD AND LOGANSPORT ARE WITHOUT POWER.
&&
18Local storm report, May 3, 8:36 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG NATCHITOCHES 31.76N 93.10W
05/03/2009 NATCHITOCHES LA LAW ENFORCEMENT
TREES AND POWERLINES ARE DOWN ALL ACROSS THE PARISH.
&&
18Local storm report, May 3, 8:41 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
841 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG RINGGOLD 32.33N 93.28W
05/03/2009 BIENVILLE LA LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG THE PATH OF A DOPPLER RADAR
INDICATED TORNADO BETWEEN RINGGOLD AND BIENVILLE.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:04 PM CDT | Severe Thunderstorm Warning | SHV | Union | 26 min |
| May 2, 7:35 PM CDT | Severe Thunderstorm Warning | SHV | Union | 55 min |
| May 2, 8:22 PM CDT | Severe Thunderstorm Warning | SHV | Union | 38 min |
| May 2, 8:50 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 55 min |
| May 2, 9:08 PM CDT | Flash Flood Warning | SHV | Little River | 12 hr |
| May 2, 10:16 PM CDT | Flash Flood Warning | SHV | Columbia, Union | 8 hr |
| May 2, 10:23 PM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada, Sevier | 4 hr |
| May 3, 12:23 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 37 min |
| May 3, 1:01 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller | 59 min |
| May 3, 2:34 AM CDT | River Flood Warning | SHV | Columbia | 21 days |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.